Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Neuropathy In Lower Legs

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Project Inform

Peripheral Neuropathy

Introduction What Is Peripheral Neuropathy? What Causes It? Who Is at Risk? What Are the Symptoms? How Is It Diagnosed? How Do You Prevent It? How Do You Treat It? Concerns for People Over 50 What Can Help to Ask About at a Doctor's Visit? Access to Meds Research The Bottom Line Introduction Some people living with HIV will develop a disease of the nerves called peripheral neuropathy , or PN. It's a common ...
Ask the Experts

mysterious neuropathy of legs

For the past three years I have had a mysterious neurological condition of my legs which has stubbornly defied medical diagnosis. In 2005 suddenly any short period of walking or standing cause both thighs to feel numb, tight, tired. and painful. A...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
You don't mention which HIV meds you are taking. Peripheral neuropathy is still seen in the HAART era and can be frustating to diagnose and treat. It sounds like you care has been very good so unlikely that I would be able to add much without... Read more »

Neuropathy and diabetic-like skin problems in legs/feet

I've had PN for years, mostly numbness in the feet and occasionally leg pain. I'm curious as to whether some of the symptoms associated with diabetic PN would also appear in HIV-related PN. Specifically, my feet have become extremely...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
In my experience yes--some of the blood vessels in the legs/feet seem to also be involved in the neuropathic process (there are small nerves that supply the blood vessels) which can lead to more bruising/blistering/discoloration and poor healing in... Read more »

Lower leg and feet pain

Dear DR Feinberg: Ihave multiple different size Ks lesions over both my legs and feet. I also have had neuropathy in my lower legs and feet with severe numbness and lately increased pain. I had five weeks of radiation for my Ks lesions with...
Judith Feinberg, M.D.

Response from Judith Feinberg, M.D.

University of Cincinnati, College of Medicine
You are in a tough spot, but you may really want to reconsider staying on the d4T. The longer you're on it, the more likely it is that the nerve damage will be permanent. There are always new drugs being developed, so it is likely that... Read more »

Burning and Tingling on lower legs

Hello Doc Young,I am taking atripla since March 2009 and whenever I am seated, I feel terrible discomforting burning and tingling on my lower legs. What could be the cause of this? Is it the atripla? I am undetectable and CD4 count is over 900......
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hello and thanks for your post.The symptoms that you describe are consistent with peripheral neuropathy-- though there are other causes of foot pain to be sure.The medications in Atripla (tenofovir, FTC and efavirenz) are not generally thought to... Read more »
Connect With Others

Neuropathy and Amitriptyline

Posted by ScotCharles, 1 Reply
I have developed painful neuropathy in my feet, hands and lower legs caused by a combination of some meds I take, long term HIV infection, and just plain ageing. The doctors are treating me with amitriptyline, which makes me feel shaky all day. ... Read more »

Neuropathy

Posted by Anonymous
I had very painful neuropathy in my legs and my feet burned like I was walking on hot coals. I stopped taking the D4T and I read about a natural amino acid called Acetyl-L Carnitine (1,000mg per day) and to my surprise it worked right away. I... Read more »

Neuropathy

Posted by Anonymous, 2 Replies
Anyone out there suffering from neuropathy in the legs & feet? Give me some solutions as to what helps?
Thanks a million.

Read more »

NEUROPATHY

Posted by Anonymous, 1 Reply
i am experiencing what i think is the beginnings of hiv neuropathy. in the mornings, i can see the blood fill my lower legs and standing becomes uncomfortable. standing anywhere for long periods of times becomes uncomfortable. my legs are weak. ... Read more »